Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Path count asymptotics and Stirling numbers


Authors: K. Petersen and A. Varchenko
Journal: Proc. Amer. Math. Soc. 140 (2012), 1909-1919
MSC (2010): Primary 05A10, 05A16, 05A19, 05C30, 05C63; Secondary 37A05, 37A50
DOI: https://doi.org/10.1090/S0002-9939-2011-11052-9
Published electronically: October 12, 2011
MathSciNet review: 2888178
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain formulas for the growth rate of the numbers of certain paths in a multi-dimensional analogue of the Eulerian graph. Corollaries are new identities relating Stirling numbers of the first and second kinds.


References [Enhancements On Off] (What's this?)

  • [1] S. Bailey, M. Keane, K. Petersen, and I. Salama, Ergodicity of the adic transformation on the Euler graph, Math. Proc. Camb. Phil. Soc. 141 (2006), no. 2, 231-238. MR 2265871 (2007m:37010)
  • [2] L. Carlitz and R. Scoville, Generalized Eulerian numbers: combinatorial applications, J. Reine Angew. Math. 265 (1974), 110-137. MR 0429575 (55:2587)
  • [3] L. Comtet, Advanced Combinatorics, The Art of Finite and Infinite Expansions, enlarged edition, D. Reidel Publishing Co., Dordrecht, 1974. MR 0460128 (57:124)
  • [4] P. Flajolet, P. Dumas, and V. Puyhaubert, Some exactly solvable models of urn process theory, DMTCS Proceedings, Fourth Colloquium on Mathematics and Computer Science Algorithms, Trees, Combinatorics and Probabilities (2006), 59-118. http://www.dmtcs.org/ dmtcs-ojs/index.php/proceedings/issue/view/84.
  • [5] S. Frick and K. Petersen, Random permutations and unique fully supported ergodicity for the Euler adic transformation, Ann. Inst. Henri Poincaré Probab. Stat. 44 (2008), no. 5, 876-885 (English, with English and French summaries). MR 2453848 (2009h:37004)
  • [6] S. Frick and K. Petersen, Reinforced random walks and adic transformations, J. Theor. Prob. 23 (2010), 920-943. MR 2679963
  • [7] A. Gnedin and G. Olshanski, The boundary of the Eulerian number triangle, Mosc. Math. J. 6 (2006), no. 3, 461-475. MR 2274860 (2007j:05006)
  • [8] K. Petersen and A. Varchenko, The Euler adic dynamical system and path counts in the Euler graph, Tokyo J. Math. 33 (2010), no. 2, 327-340. MR 2779260
  • [9] N. Sloane, The On-Line Encyclopedia of Integer Sequences, http://oeis.org, 2010.
  • [10] N. Sloane and S. Plouffe, The Encyclopedia of Integer Sequences, Academic Press, Inc., San Diego, CA, 1995. With a separately available computer disk. MR 1327059 (96a:11001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 05A10, 05A16, 05A19, 05C30, 05C63, 37A05, 37A50

Retrieve articles in all journals with MSC (2010): 05A10, 05A16, 05A19, 05C30, 05C63, 37A05, 37A50


Additional Information

K. Petersen
Affiliation: Department of Mathematics, University of North Carolina at Chapel Hill, Chapel Hill, North Carolina 27599-3250
Email: petersen@math.unc.edu

A. Varchenko
Affiliation: Department of Mathematics, University of North Carolina at Chapel Hill, Chapel Hill, North Carolina 27599-3250
Email: anv@math.unc.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-11052-9
Keywords: Eulerian numbers, Stirling numbers, symmetric polynomials, reinforced random walks, urn models
Received by editor(s): December 8, 2009
Received by editor(s) in revised form: February 7, 2011
Published electronically: October 12, 2011
Additional Notes: The research of the second author was supported in part by NSF grant DMS-0555327
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society